Alert archive / Georgia / River Flood Warnings in 2015

River Flood Warning 278, NWS Atlanta, GA

December 31, 2015Putnam County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 31, 2015, 10:50 AM EST for Putnam County, Georgia. It was in force for 30 hr.

The area

The outline as issued.

The facts

Issued
Dec 31, 2015, 10:50 AM EST (15:50 UTC)
Expired
Jan 1, 2016, 4:37 PM EST
In force
30 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Putnam County, GA

The radar

The Robins AFB radar (KJGX), 74 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little River near Eatonton (EANG1). The gauge peaked at 23.73 ft at Dec 31, 2015, 8:00 PM EST.

actionminormoderate1015202512/3101/0101/02
Action stage
14 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02220900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

431 
WGUS42 KFFC 311550
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1050 AM EST THU DEC 31 2015

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Big Creek near Alpharetta affecting Forsyth and Fulton Counties

  Ocmulgee River near Dames Ferry affecting Jones and Monroe 
  Counties

  Little River near Eatonton affecting Putnam County


...Observed Flooding Changed from Minor to Minor Severity for the 
following rivers in Georgia...

...Forecast Flooding Changed from Minor to Moderate Severity for the 
following rivers in Georgia...

  Ocmulgee River near Macon affecting Bibb...Houston...Jones...
  Monroe and Twiggs Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC169-207-010550-
/O.NEW.KFFC.FL.W.0276.151231T1550Z-000000T0000Z/
/DFYG1.1.ER.151231T1515Z.151231T1515Z.000000T0000Z.NO/
1050 AM EST THU DEC 31 2015

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Ocmulgee River near Dames Ferry.
* From this morning until further notice.
* At 10 AM Thursday the stage was 16 feet...and rising.
* Minor flooding will continue.
* Flood stage is 16 feet.
* At 16 feet...Minor flooding of woodlands in the natural flood 
  plain begins along the river.  Low lying areas and portions of 
  river access roads...upstream and downstream from the gage on Dames
  Ferry Road or Georgia Highway 18 will begin to flood.
  

&&

LAT...LON 3313 8385 3314 8378 3303 8369 3293 8367
      3290 8372 3301 8376             

$$

GAC021-153-169-207-289-010550-
/O.CON.KFFC.FL.W.0127.000000T0000Z-000000T0000Z/
/MACG1.2.ER.151222T1233Z.151227T1030Z.000000T0000Z.NO/
1050 AM EST THU DEC 31 2015

...Forecast flooding increased from Minor to Moderate severity...The 
Flood Warning continues for 
 The Ocmulgee River near Macon.
* Until further notice.
* At 1030 AM Thursday the stage was 24.9 feet...and rising.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 18 feet.
* The river will continue rising to near 26.8 feet by Saturday 
  morning then begin falling.
* At 26 feet...Moderate flooding begins on the Macon GreenWay 
  Ocmulgee Heritage Trail north of the Martin Luther King Boulevard 
  bridge with some areas under 6 feet of water. Backyards of a few 
  homes on the left bank near Glenridge Drive will be flooded. 
  Portions of the Southern Railroad tracks around Mead Road will 
  become inundated. Large portions of agricultural lands just east 
  and south of Macon will be under 1 to 8 feet of water.
  

&&

LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
      3263 8359 3274 8363             

$$

GAC117-121-010549-
/O.NEW.KFFC.FL.W.0277.151231T1550Z-160101T1500Z/
/APHG1.1.ER.151231T1100Z.160101T0000Z.160101T0900Z.NO/
1050 AM EST THU DEC 31 2015

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Big Creek near Alpharetta.
* From this morning until Friday morning.
* At 945 AM Thursday the stage was 7.2 feet...and rising slowly.
* Minor flooding will continue.
* Flood stage is 7 feet.
* The creek will continue rising to near 7.4 feet by this evening. 
  The creek will fall below flood stage Friday morning.
* At 7 feet...Flood Stage is reached.  Minor flooding of woodlands 
  and fields begin along the creek between Cumming in Forsyth 
  County...to Alpharetta and Roswell in North Fulton County.  
  Flooding starts to effect portions of The Big Creek Greenway near 
  Alpharetta and some portions may become closed with around one foot
  of water...especially upstream and downstream from the gage on 
  Kimball Bridge Road and near Rock Hill Park. Portions of the YMCA 
  Campground off Preston Ridge Road will begin to flood.
 

&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427             

$$

GAC237-010549-
/O.NEW.KFFC.FL.W.0278.151231T1550Z-160101T1832Z/
/EANG1.1.ER.151231T1326Z.160101T0100Z.160101T1232Z.NO/
1050 AM EST THU DEC 31 2015

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Little River near Eatonton.
* From this morning until Friday afternoon.
* At 1030 AM Thursday the stage was 21.3 feet...and rising.
* Minor flooding will continue.
* Flood stage is 20 feet.
* The river will continue rising to near 23.3 feet by this evening. 
  The river will fall below flood stage Friday morning.
* At 24 feet...Moderate flooding begins. Significant flooding 
  occurs in the woodlands and fields along the river of the Oconee 
  National Forest upstream and downstream from the gage on Georgia 
  Highway 16 or Monticello Road. Portions of Martin Mill Road...
  Church Street and Horton Drive near the river will begin to flood.
  

&&

LAT...LON 3340 8356 3343 8350 3333 8340 3325 8337
      3323 8344 3331 8347             

$$
3 follow-up statements
589 
WGUS82 KFFC 312342
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
642 PM EST THU DEC 31 2015

...The Flood Warning continues for the following rivers in Georgia...
 
  Oconee River near Milledgeville affecting Baldwin...Washington and
  Wilkinson Counties 

 
...The Flood Warning continues for the following rivers in Georgia...
  Little River near Eatonton affecting Putnam County 

  Oconee River near Penfield affecting Clarke...Greene and Oconee 
  Counties 

  Oconee River near Avant Mine Oconee affecting Washington and 
  Wilkinson Counties 

  Oconee River near Oconee affecting Johnson...Washington and 
  Wilkinson Counties 

  Oconee River near Dublin affecting Johnson...Laurens...Washington 
  and Wilkinson Counties 

  Oconee River near Mount Vernon affecting Montgomery...Treutlen and
  Wheeler Counties 


GAC059-133-219-011342-
/O.CON.KFFC.FL.W.0129.000000T0000Z-160102T2136Z/
/PNFG1.2.ER.151222T2115Z.151231T0545Z.160102T1536Z.NO/
642 PM EST THU DEC 31 2015

The Flood Warning continues for
  The Oconee River near Penfield.
* Until Saturday afternoon.
* At 6 PM Thursday the stage was 17.8 feet...and falling.
* Minor flooding will continue.
* Flood stage is 13 feet.
* The river will continue to fall to below flood stage by late 
  Saturday morning.
* At 18 feet...Moderate flooding begins. Ward Road floods and cuts 
  off access to L.C. Curtis and Son Sand and Gravel Company. 
  Irrigation systems also begin to flood and need to be moved to 
  higher ground.


&&

LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327


$$

GAC009-303-319-011342-
/O.EXT.KFFC.FL.W.0273.000000T0000Z-160102T0153Z/
/MLGG1.2.ER.151231T0604Z.151231T2300Z.160101T1953Z.NO/
642 PM EST THU DEC 31 2015

...Flood Warning extended until Friday evening...The Flood Warning 
continues for
  The Oconee River near Milledgeville.
* Until Friday evening.
* At 6 PM Thursday the stage was 34.0 feet...and steady.
* Moderate flooding will continue.
* Flood stage is 27 feet.
* The river will continue to fall to below flood stage by Friday 
  early afternoon.
* At 34 feet...Moderate flooding continues to expand further into 
  the woodlands and pastures along the river. Fishing Creek continues
  to back up and spread further into woodland areas and cover some 
  roads. Some structures near the creek will begin to flood. Tanyard 
  Branch Stream continues to flood. Sinclair Dam will likely have six
  gates open to reach this height.


&&

LAT...LON 3313 8325 3314 8317 3308 8317 3302 8313
      3297 8316 3304 8324             

$$

GAC303-319-011342-
/O.CON.KFFC.FL.W.0257.000000T0000Z-000000T0000Z/
/OCOG1.1.ER.151230T1510Z.151231T2315Z.000000T0000Z.UU/
642 PM EST THU DEC 31 2015

The Flood Warning continues for
  The Oconee River near Avant Mine Oconee.
* Until further notice.
* At 6 PM Thursday the stage was 19.5 feet...and rising.
* Minor flooding will continue.
* Flood stage is 18 feet.
* At 20 feet...Moderate flooding begins. Significant flooding 
  occurs in the woodlands and wetlands along the river upstream and 
  downstream from a gage located by a dirt boat ramp on the west side
  of Avant Mine off Adams Road in Washington County. The water will 
  be around two feet deep around an elevated USGS gage house. The 
  dirt road by the boat ramp will begin to flood.


&&

LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
      3284 8303 3292 8311             

$$

GAC167-303-319-011342-
/O.CON.KFFC.FL.W.0130.000000T0000Z-000000T0000Z/
/OCNG1.3.ER.151223T2348Z.151226T2015Z.000000T0000Z.NO/
642 PM EST THU DEC 31 2015

The Flood Warning continues for
  The Oconee River near Oconee.
* Until further notice.
* At 6 PM Thursday the stage was 20.1 feet...and rising.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 17 feet.
* The river will continue rising to near 24.4 feet by early Sunday 
  morning then begin falling.
* At 25 feet...Major flooding occurs. Most of Old Balls Ferry Road 
  north of Georgia Highway 57 will be under one to three feet of 
  water. The water level reaches the bottom of the USGS gaging 
  equipment near the boat ramp. Widespread flooding up to several 
  feet deep of the woodlands near the river occurs.

&&

LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
      3265 8298 3278 8300             

$$

GAC167-175-303-319-011342-
/O.CON.KFFC.FL.W.0135.000000T0000Z-000000T0000Z/
/DBNG1.2.ER.151225T1208Z.151228T0400Z.000000T0000Z.NO/
642 PM EST THU DEC 31 2015

The Flood Warning continues for
  The Oconee River near Dublin.
* Until further notice.
* At 6 PM Thursday the stage was 24.2 feet...and falling.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 21 feet.
* The river is expected to fall to near 23 feet by Friday evening...then begin rising. The river is forecast to rise to near 26.9 feet by Monday evening 
  then begin falling.
* At 27 feet...Significant flooding expands into the woodlands and 
  agricutural areas upstream and downstream from the gage on U.S. 
  Highway 80. The flood waters will be around 4 feet deep on Rex 
  Miller Road and Old River Lane. Several homes on these roads will 
  be under two feet of water. Also a few homes on River Ridge Road 
  will be flooded with a foot of water. Portions of the Riverview 
  Park Golf Course will be flooded.

&&

LAT...LON 3265 8298 3267 8289 3257 8284 3238 8268
      3236 8277 3254 8293             

$$

GAC209-283-309-011342-
/O.CON.KFFC.FL.W.0143.000000T0000Z-000000T0000Z/
/MTVG1.2.ER.151227T1921Z.151230T0700Z.000000T0000Z.NR/
642 PM EST THU DEC 31 2015

The Flood Warning continues for
  The Oconee River near Mount Vernon.
* Until further notice.
* At 6 PM Thursday the stage was 20.3 feet...and nearly steady.
* Moderate flooding will continue.
* Flood stage is 16 feet.
* The river will continue to fall to a stage of 17.7 feet by Monday morning. Additional rises are expected thereafter.
* At 20 feet...Moderate flooding begins. Significant flooding 
  occurs in the woodlands and pastures upstream and downstream from 
  the gage on U.S. Highway 280. The access road to the boat ramp on 
  the Wheeler County side of the river begins to flood. Around a 
  dozen homes on Dead River Road in the south end of Montgomery 
  County become surrounded with water. A few homes will have some 
  flooding. Portions of Dead River Road will be covered by at least 
  two feet of water.


&&

LAT...LON 3236 8277 3238 8268 3220 8259 3196 8251
      3195 8259 3218 8268             

$$

GAC237-011341-
/O.CON.KFFC.FL.W.0278.000000T0000Z-160101T1832Z/
/EANG1.1.ER.151231T1326Z.151231T2315Z.160101T1232Z.NO/
642 PM EST THU DEC 31 2015

The Flood Warning continues for
  The Little River near Eatonton.
* Until Friday afternoon.
* At 6 PM Thursday the stage was 23.7 feet...and steady.
* Minor flooding will continue.
* Flood stage is 20 feet.
* The river will begin falling tonight...and will fall to below flood stage by Friday morning.
* At 24 feet...Moderate flooding begins. Significant flooding 
  occurs in the woodlands and fields along the river of the Oconee 
  National Forest upstream and downstream from the gage on Georgia 
  Highway 16 or Monticello Road. Portions of Martin Mill Road...
  Church Street and Horton Drive near the river will begin to flood.


&&

LAT...LON 3340 8356 3343 8350 3333 8340 3325 8337
      3323 8344 3331 8347             

$$
246 
WGUS82 KFFC 010310
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1010 PM EST THU DEC 31 2015

...The Flood Warning continues for the following rivers in Georgia...
 
  Little River near Eatonton affecting Putnam County 

 
GAC237-011710-
/O.EXT.KFFC.FL.W.0278.000000T0000Z-160101T2137Z/
/EANG1.1.ER.151231T1326Z.160101T0015Z.160101T1537Z.NO/
1010 PM EST THU DEC 31 2015

...Flood Warning extended until Friday afternoon...The Flood Warning 
continues for
  The Little River near Eatonton.
* Until Friday afternoon.
* At 9 PM Thursday the stage was 23.6 feet...and nearly steady.
* Minor flooding will continue.
* Flood stage is 20 feet.
* The river will continue to fall to below flood stage by late Friday
  morning.
* At 24 feet...Moderate flooding begins. Significant flooding 
  occurs in the woodlands and fields along the river of the Oconee 
  National Forest upstream and downstream from the gage on Georgia 
  Highway 16 or Monticello Road. Portions of Martin Mill Road...
  Church Street and Horton Drive near the river will begin to flood.


&&

LAT...LON 3340 8356 3343 8350 3333 8340 3325 8337
      3323 8344 3331 8347             

$$
918 
WGUS82 KFFC 010838
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
337 AM EST FRI JAN 1 2016

...The Flood Warning continues for the following rivers in Georgia...
 
  Chattahoochee River near Columbus affecting Lee...Russell...
  Chattahoochee and Muscogee Counties 

  Alcovy River near High Point affecting Newton County 

  Yellow River near Rocky Plains affecting Newton County 

  Little River near Eatonton affecting Putnam County 

  Little River near Washington affecting Taliaferro and Wilkes 
  Counties 


GAC217-012237-
/O.CON.KFFC.FL.W.0259.000000T0000Z-000000T0000Z/
/HPTG1.2.ER.151230T1521Z.151231T2130Z.000000T0000Z.NO/
337 AM EST FRI JAN 1 2016

The Flood Warning continues for
  The Alcovy River near High Point.
* Until further notice.
* At 315 AM Friday the stage was 16.8 feet...and falling.
* Moderate flooding is occurring...and moderate flooding is 
  expected to continue.
* Flood stage is 11 feet.
* At 17 feet...Moderate flooding continues in the woodlands and 
  fields near the river upstream and downstream from the gage on 
  Henderson Mill Road. The water level reaches the foundation of 
  the elevated private residence just upstream and on the left 
  bank from the bridge. The garage and driveway will be under one 
  to two of water. Portions of Dixie Road near a bend in the 
  river...around one quarter mile from Henderson Mill Road...will 
  be flooded.

&&

LAT...LON 3361 8384 3358 8378 3344 8381 3344 8386


$$

ALC081-113-GAC053-215-012236-
/O.EXT.KFFC.FL.W.0145.000000T0000Z-160104T0300Z/
/CBUG1.1.ER.151224T0648Z.151225T1230Z.160103T2100Z.NO/
337 AM EST FRI JAN 1 2016

...Flood Warning extended until Sunday evening...

  For the Chattahoochee River near Columbus.
* Until Sunday evening.
* At 315 AM Friday the stage was 30.5 feet...and rising.
* Minor flooding is occurring...and Minor flooding is forecast to 
  continue.
* Flood stage is 27 feet.
* The river will continue rising...reaching near 31.5 feet later 
  this morning. The river is expected to fall below flood stage 
  Sunday afternoon.
* At 32 feet...Minor flooding continues to along the river upstream 
  and downstream from the gage on the 14th Street bridge. Large 
  portions of the River Walk in Columbus will be completely covered 
  with flowing water up to 5 feet deep and flood waters reach the  
  maintenance doors underneath the Columbus Convention and Trade
  Center. The Phenix City Amphitheater in Alabama will be flooded 
  up to 4 feet deep and portions of the River Walk in Phenix City 
  will be under two feet of water.

&&

LAT...LON 3259 8511 3262 8505 3251 8496 3238 8495
      3238 8502 3250 8503             

$$

GAC217-012236-
/O.CON.KFFC.FL.W.0266.000000T0000Z-000000T0000Z/
/RKYG1.1.ER.151230T1938Z.151231T2345Z.000000T0000Z.UU/
337 AM EST FRI JAN 1 2016

The Flood Warning continues for
  The Yellow River near Rocky Plains.
* Until further notice.
* At 315 AM Friday the stage was 19.3 feet...and falling.
* Minor flooding is occurring...and minor flooding is expected to 
  continue.
* Flood stage is 18 feet.
* At 20 feet...Minor flooding continues in the woodlands and fields 
  near the river upstream and downstream from the gage on the Rocky 
  Plains Road bridge.
  

&&

LAT...LON 3356 8393 3359 8387 3341 8385 3341 8390


$$

GAC237-012137-
/O.CON.KFFC.FL.W.0278.000000T0000Z-160101T2137Z/
/EANG1.1.ER.151231T1326Z.160101T0015Z.160101T1537Z.NO/
337 AM EST FRI JAN 1 2016

The Flood Warning continues for
  The Little River near Eatonton.
* Until this afternoon.
* At 315 AM Friday the stage was 22.2 feet...and falling.
* Minor flooding is occurring...and Minor flooding is forecast to 
  continue.
* Flood stage is 20 feet.
* The river will continue to fall...dropping below flood stage late 
  this morning.
* At 22 feet...Minor flooding continues in the woodlands and fields 
  along the river in the Oconee National Forest...upstream and 
  downstream from the gage on Georgia Highway 16...or Monticello 
  Road.
  

&&

LAT...LON 3340 8356 3343 8350 3333 8340 3325 8337
      3323 8344 3331 8347             

$$

GAC265-317-012236-
/O.CON.KFFC.FL.W.0001.000000T0000Z-000000T0000Z/
/WTNG1.1.ER.160101T0008Z.160101T0745Z.000000T0000Z.NO/
337 AM EST FRI JAN 1 2016

The Flood Warning continues for
  The Little River near Washington.
* Until further notice.
* At 3 AM Friday the stage was 20.7 feet...and steady.
* Minor flooding is occurring...and minor flooding is expected to 
  continue.
* Flood stage is 19 feet.
* At 21 feet...Minor flooding continues in the woodlands and fields
  along the river upstream and downstream from the gage at Lundberg 
  Road. 
  

&&

LAT...LON 3363 8283 3368 8280 3364 8270 3367 8260
      3361 8258 3358 8272             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 31, 6:40 AM EST, 4 hours 10 minutes earlier.

Area forecast discussion, Dec 31, 6:40 AM EST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
640 AM EST THU DEC 31 2015

.SHORT TERM /TODAY THROUGH FRIDAY/...
/ISSUED AT 300 AM EST THU DEC 31 2015/

...FLOOD WATCH CANCELLED FOR NORTH GEORGIA...
...FLOOD WATCH CONTINUES FOR PORTIONS OF CENTRAL GEORGIA...

LATEST MODELS AND OVERALL RADAR TRENDS SUPPORT THE AXIS OF POTENTIAL
MODERATE TO HEAVY RAIN SHIFTING SOUTH... AND SHOULD BE MORE FOCUSED
ACROSS PORTIONS OF CENTRAL AND SOUTH GEORGIA TODAY. THEREFORE...
HAVE DECIDED TO CLEAR MOST OF THE NORTH GEORGIA COUNTIES FROM THE
FLOOD WATCH AS DRIER AIR IS EXPECTED TO FILTER IN ACROSS THIS AREA
TODAY. HAVE HELD ONTO THE FLOOD WATCH FOR AREAS GENERALLY ALONG AND
SOUTH OF A LA GRANGE TO JACKSON TO WASHINGTON LINE WHERE MODEL QPF
VALUES SHOW ANOTHER 1 TO 2 INCHES COULD FALL THROUGH THIS EVENING AS
DISTURBANCES EMBEDDED IN THE SOUTHWEST FLOW ALOFT TRAVERSE THIS AREA
TODAY AND POSSIBLY OVERNIGHT.

MODELS AGREE ON QPF VALUES GREATLY DIMINISHING TO WELL UNDER ONE
HALF INCH AND SHIFTING SOUTH OF A COLUMBUS TO MACON LINE BY THIS
EVENING... THEN SOUTH OF AN AMERICUS TO SWAINSBORO LINE BY MIDNIGHT
OR SHORTLY AFTER. THEREFORE... HAVE ALSO SHORTENED THE FLOOD
WATCH... WHICH NOW ENDS AT NOON ON FRIDAY. SUSPECT THE WATCH
DURATION MAY BE SHORTENED AGAIN OR EVEN CANCELLED WITH LATER
FORECAST IF THIS DRIER PATTERN CONTINUES TO VERIFY.

WILL HOLD ONTO A SLIGHT CHANCE OF THUNDERSTORMS ACROSS CENTRAL
GEORGIA THROUGH THIS AFTERNOON AS A COLD FRONT SAGS ACROSS THIS AREA
TODAY. EXPECT THE COLD FRONT TO PUSH SOUTH OF THE FORECAST AREA BY
THIS EVENING... TAKING THE INSTABILITY AND GREATER RAIN CHANCES
SOUTH WITH IT. THIS WILL WARRANT ONLY A LOW TO SLIGHT CHANCE OF
SHOWERS ACROSS THE FAR SOUTHERN ZONES ON FRIDAY... WITH NO THUNDER
MENTIONED.

OTHERWISE... EXPECT AMPLE CLOUDINESS TO LINGER ACROSS CENTRAL
GEORGIA THROUGH THE SHORT TERM... WHILE MUCH OF NORTH GEORGIA COULD
SEE PARTLY CLEARING SKIES BY THIS EVENING AND PARTLY TO MOSTLY SUNNY
SKIES ON FRIDAY. ALTHOUGH ABOVE NORMAL TEMPS ARE EXPECTED TO
PERSIST... A COOLER AIRMASS WILL FILTER SOUTH BEHIND A COLD FRONT
AND BRING LOWS DOWN INTO THE 30S AND 40S TONIGHT... AND 50S AND 60S
ON FRIDAY. EXPECT HIGHS MAINLY IN THE 60S TODAY.

39

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
/ISSUED AT 300 AM EST THU DEC 31 2015/
A MUCH QUIETER AND DRIER WEATHER PERIOD LOOKS TO BE IN STORE FOR
THE LONG TERM AS THE AXIS OF DEEP MOISTURE IN THE SUBTROPIC JET
SHIFTS TO THE E AND S OF THE FORECAST AREA FRIDAY NIGHT AND THIS
CONTINUES THROUGH THE LONG TERM. THE MAIN DIFFERENCE BETWEEN THE
GFS AND EUROPEAN IS THE GFS BRINGS MOISTURE BACK IN ABUNDANCE OVER
THE AREA ON WEDNESDAY WITH LIGHT RAIN CHANCES RETURNING AND THE
EUROPEAN REMAINS DRY. THIS IS DUE TO THE GFS BEING FASTER WITH
MOVING SURFACE HIGH PRESSURE INTO THE ATLANTIC AND SURFACE LOW
PRESSURE OVER FL ENHANCING MOISTURE RETURN.

TEMPERATURES MUCH CLOSER TO NORMAL FOR THIS LONG TERM PERIOD
THAN PREVIOUS.

BDL

&&

.AVIATION...
12Z UPDATE...
ALTHOUGH THE AXIS OF HEAVIEST PRECIP WILL REMAIN SOUTH OF ATL...
EXPECT OCCASIONAL LIGHT TO MDT SHOWERS TO PUSH ACROSS ATL THROUGH 15-
16Z THIS MORNING. OTHERWISE... CURRENT LIFR/IFR CIGS WILL PERSIST
THROUGH 14-15Z... WITH GRADUAL CIG IMPROVEMENT EXPECTED WITH LOW VFR
CIGS EXPECTED BY EARLY AFTERNOON. MID LEVEL CIGS WILL LIKELY PERSIST
THROUGH LATE TONIGHT... WITH DRIER AIR RESULTING IN MOSTLY HIGH
CLOUDS ON FRIDAY. NW WINDS AROUND 8-10KTS WILL PREVAIL THROUGH THE
PERIOD.

//ATL CONFIDENCE...12Z UPDATE...
LOW TO MED CONFIDENCE ON CIGS.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          65  45  57  35 /  40  20  10   5
ATLANTA         61  42  53  34 /  40  20  10   5
BLAIRSVILLE     58  36  49  26 /  20  10   5   0
CARTERSVILLE    58  38  50  30 /  20  10   5   5
COLUMBUS        64  47  57  37 /  70  50  20  10
GAINESVILLE     63  43  55  33 /  30  10   5   5
MACON           66  47  58  37 /  80  60  20  10
ROME            58  37  49  29 /  20  10   5   5
PEACHTREE CITY  61  42  54  33 /  40  20  10   5
VIDALIA         71  53  60  43 /  80  70  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING ZONES:
BALDWIN...BIBB...BLECKLEY...BUTTS...CHATTAHOOCHEE...CRAWFORD...
CRISP...DOOLY...GLASCOCK...GREENE...HANCOCK...HARRIS...HOUSTON...
JASPER...JEFFERSON...JONES...LAMAR...MACON...MARION...
MERIWETHER...MONROE...MORGAN...MUSCOGEE...OGLETHORPE...PEACH...
PIKE...PULASKI...PUTNAM...SCHLEY...SPALDING...STEWART...SUMTER...
TALBOT...TALIAFERRO...TAYLOR...TROUP...TWIGGS...UPSON...WARREN...
WASHINGTON...WEBSTER...WILKES...WILKINSON.

&&

SHORT TERM...39
LONG TERM....BDL
AVIATION...39
Hazardous weather outlook, Dec 31, 4:10 AM EST, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
410 AM EST THU DEC 31 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-011100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
410 AM EST THU DEC 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND
CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

A FLOOD WATCH IS IN EFFECT FOR PORTIONS OF MAINLY CENTRAL
GEORGIA. REFER TO THE FLOOD WATCH PRODUCT /ATLFFAFFC/ FOR
MORE INFORMATION.

ISOLATED THUNDERSTORMS ARE POSSIBLE FOR MAINLY CENTRAL GEORGIA
TODAY.

WEATHER HAZARDS EXPECTED...
OCCASIONAL MODERATE TO HEAVY RAIN THAT COULD CAUSE LOCAL
FLOODING OR CONTINUE AND ENHANCE ANY CURRENT FLOODING.
OCCASIONAL LIGHTNING FROM ANY THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF ANY FLOODING
THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 7:51 PM ESTRiver Flood WarningFFCElbert, Madison, Oglethorpe19 hr
Dec 30, 8:48 PM ESTRiver Flood WarningFFCNewton, Rockdale24 hr
Dec 30, 10:09 PM ESTRiver Flood WarningFFCBaldwin, Washington, Wilkinson63 hr
Dec 31, 2:31 AM ESTRiver Flood WarningFFCClayton, Fayette, Spalding24 hr
Dec 31, 2:52 AM ESTRiver Flood WarningFFCButts, Henry, Newton24 hr
Dec 31, 10:50 AM ESTRiver Flood WarningFFCJones, Monroe41 hr
Dec 31, 10:50 AM ESTRiver Flood WarningFFCForsyth, Fulton23 hr

Nearby

River Flood Warnings in Georgia, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.